MAUDE Adverse Event Report: ZIMMER DENTAL HEAL COLLAR 4.5X5.5, 7MM; DENTAL ABUTMENT

ZIMMER DENTAL HEAL COLLAR 4.5X5.5, 7MM; DENTAL ABUTMENT
Model Number HC455
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/15/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the healing collar cannot be placed even if it is attached to the implant.It will rotate and cannot be tightened.Tooth site # 14.
 
Additional Manufacturer Narrative
Zimmer biomet complaint number (b)(4).Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
Upon evaluation and customer follow up, the item number was updated.
 
Additional Manufacturer Narrative
This report is being submitted to relay corrected data and additional information.Correction: the catalog number and lot number were updated/corrected.The following sections are being reported: b4: date of this report was updated.B5: event description was updated.D1: brand name was updated.D4: catalog number, lot number, udi number and expiration date were updated.G3: date received by manufacturer was updated.G6: type of report was updated.H2: type of follow up was updated.H4: device manufacture date was updated.H10: narrative/data was updated.
 
Additional Manufacturer Narrative
This report is being submitted to relay additional information and device evaluation.The following sections are being reported: b4: date of this report was updated.D9: device availability and return date were updated.G3: date received by manufacturer was updated.G6: type of report was updated.H2: type of follow up was updated.H3: device evaluated by manufacturer was updated.H6: type of investigation codes were added: 4109, 4111 and 3331.H6: investigation findings code was added: 180.H6: investigation conclusions code was added: 4307.H10: narrative/data was updated.Zimvie received the reported healing collar for evaluation.Visual evaluation and a functional test was performed, there was signs of use.The healing collars threads were discolored and damaged.It would not seat with an in-house implant.Dhr review was completed for the subject lot number 2021111306.No deviations or non-conformances, which could have caused or contributed to the reported event, were noted as part of the dhr.Complaint history review was performed for the reported lot number 2021111306 for similar events and no other complaint was identified.The customer did submit images for the reported event.The device was not inside its original packaging.The healing collars threads were discolored.Based on the investigation and risk management file review, the most likely root cause determined from the investigation was missing or confusing instructions for use or the clinician damages screw surface (e.G.Scratches, dents resulting in removal of screw material).Therefore, based on the available information, device malfunction did occur.The healing collars threads were discolored and damaged.It would not seat with an in-house implant.No further investigation or immediate capa / hhe/d escalation is required, as the complaint investigation did not confirm the products were nonconforming at the time of distribution, and no new failure mode, harm, or hazardous situation was identified through the investigation performed.
 
Event or Problem Description
No additional event information received at the time of this report.

Brand Name
HEAL COLLAR 4.5X5.5, 7MM
Common Device Name
DENTAL ABUTMENT
Manufacturer (Section D)
ZIMMER DENTAL
4555 riverside drive
palm beach gardens FL 33410
Manufacturer (Section G)
ZIMMER DENTAL
4555 riverside drive
palm beach gardens FL 33410
Manufacturer Contact
susanne taylor
4555 riverside drive
palm beach gardens, FL 33410
5617766700
MDR Report Key17286610
Report Number0002023141-2023-01835
Device Sequence Number2985181
Product Code NHA
UDI-Device Identifier00889024015081
UDI-Public(01)00889024015081(17)261126(10)2021111306
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K111852
Exemption Number5645646
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/03/2024
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHC455
Device Catalogue NumberHC457
Device Lot Number2021111306
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date07/10/2023
Supplement Report FDA Received Date11/27/2023
01/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/08/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DENTAL IMPLANT
Patient Age64 YR
Patient SexMale
Patient EthnicityNon Hispanic